Missouri, 2010Flood in Missouri, April 28 to 30, 2010
April 28 to 30, 2010 · NWS PAH · 1 event in 1 county or zone
Another round of heavy rain in the upper Mississippi River Valley caused the Mississippi River to rise above flood stage by the end of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another round of heavy rain in the upper Mississippi River Valley caused the Mississippi River to rise above flood stage by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 28, 5:35 AM CST, 25 minutes earlier.
Area forecast discussion, Apr 28, 5:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
635 AM CDT WED APR 28 2010
.UPDATE...
UPDATED FOR 12Z AVIATION FORECAST DISCUSSION.
&&
.DISCUSSION...
00Z MODELS CONFIRM WE STILL LOOK GOOD FOR DRY/WARMING WEATHER
UNTIL FRI. MODELS MOVE PCPN INTO WRN ZONES EARLY FRI AND THEN
SPREAD IT EASTWARD IN WAA FLOW DURING THE DAY. ELEVATED
INSTABILITY WILL SUPPORT THUNDER FOR ALL/EVEN THE FAR EAST...SO
WENT AHEAD AND UPPED POPS EAST TO LOW CHC...WITH HIGH CHC WEST
(FRI). CHANCES SPIKE FRI NIGHT IN THE LIKELY CATEGORY WITH
CONTINUED THUNDER CHANCES AS UPPER TROF DRAGS A FRONTAL BOUNDARY
ACROSS THE AREA. THIS WILL YIELD BEST CHC YET OF HEAVY RAINS WHICH
BECOMES THE ACTIVE PATTERN SETUP FOR THE WEEKEND. AFTER THE
BOUNDARY PASSES FRI NIGHT...IT STALLS JUST TO OUR SE SAT AND THEN
RETURNS NWARD SAT NIGHT AS SURFACE LOW PRESSURE DEVELOPS ALONG ITS
TAIL AND LIFTS NE ACROSS OUR AREA. THIS TOO WILL OFFER LOCALLY
HEAVY RAIN CHANCES/CALL IT ROUND TWO...WITH A REINVIGORATED
FRONTAL BOUNDARY HAVING PASSED JUST TO OUR EAST BY SUN AM EARLY.
THIS BOUNDARY MOVES OFF TO THE EAST...FURTHER THAN THE
PREVIOUS...BUT SIMILARLY STALLS AND AS THE NEXT WAVE OF LOW
PRESSURE COMES IN FRONT THE PLAINS...ANOTHER CHC PCPN IS
REINTRODUCED TO THE FORECAST BY MID WEEK. THIS WOULD SUGGEST A
MON-TUE LULL IN ACTIVITY AND OUR INHERITED POPS TO SHOW THIS
TRENDING...SOMETHING TO MONITOR IN FUTURE RUNS...WON'T MAKE ANY
CHANGES TO DAYS 6-7 ON THIS PACKAGE.
MOS GUIDANCE CLOSE TO OBSERVED AND INHERITED/INCLUDING COLLAB
PIC...MINOR TWEEKS ONLY...CONTINUE TO LIKE GFS MAV MOS.
&&
.AVIATION...
PATCHY FOG EARLY THIS MORNING IS DROPPING VSBYS TO 1/4 AM IN SOME
LOCATIONS. FOG SHOULD BURN OFF BY MID AM...MAY HAVE A DIURNAL CU
DECK AROUND 5K FEET SCT AT BEST. LIGHT AND VARIABLE WINDS TODAY AS
WE ARE UNDER THE INFLUENCE OF HIGH PRESSURE. THE HIGH MOVES OFF TO
THE EAST TONIGHT...CAUSING WINDS TO SHIFT TO THE SOUTH/SOUTHEAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 28, 2:56 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
356 AM CDT WED APR 28 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
356 AM CDT WED APR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM CHANCES RETURN FRIDAY THROUGH MONDAY. THERE IS
SOME POTENTIAL FOR PERIODS OF SEVERE WEATHER DURING THIS TIME
FRAME...BUT THE MAIN IMPACT MAY COME FROM MULTIPLE EPISODES OF
HEAVY RAINFALL...ESPECIALLY FRIDAY NIGHT THROUGH THE WEEKEND.
MINOR FLOODING ON AREA RIVERS COULD OCCUR BY LATE WEEKEND OR
EARLY NEXT WEEK. PLEASE REFER TO THE HYDRO LOGIC OUTLOOK FOR
ADDITIONAL INFORMATION ON THE HEAVY RAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE IN THE FRIDAY THROUGH MONDAY TIME
PERIOD.
Flood, Cape Girardeau
- When
- April 28, 6:00 AM CST to April 30, 11:59 PM CST
- Where
- Cape Girardeau County, 1.09 mi E of Gulf Jct to 1.33 mi SSE of Cape Girardeau
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.271, -89.530
Minor flooding of the Mississippi River occurred near Cape Girardeau. Some low-lying fields and river access points were under water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Arizona, April 28 to 29, 2010$100,000 · 70 kt wind · 18 events
- High Wind and Winter Weather in California, April 28 to 29, 2010$200,000 · 55 kt wind · 2 events
- Frost and Freeze in Kentucky, April 28, 201031 events
- High Wind in North Dakota, April 28, 2010$30,000 · 55 kt wind · 1 event
- Winter Storm in Montana, April 28 to 30, 201014 events
- Winter Storm and Winter Weather in Colorado, April 28 to 30, 201013 events
- High Wind in New Mexico, April 28 to 29, 201051 kt wind · 6 events
- Dust Storm and High Wind in Arizona, April 28 to 29, 201056 kt wind · 5 events
- High Wind and Strong Wind in Arizona, April 28, 2010$10,000 · 63 kt wind · 4 events
- Winter Weather in Utah, April 28 to 30, 20103 events
- Heavy Snow in Montana, April 28 to 30, 20103 events
- Frost and Freeze in Connecticut, April 28, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221134.